ASSESSMENT OF HIGHER-ORDER EXPONENTIAL OPERATORS FOR THE SIMULATION OF HIGHCAPACITY OPTICAL COMMUNICATION SYSTEMS BY THE SPLIT-STEP FOURIER METHOD

Paula B. Harboe, J. R. Souza

Abstract


The use of higher-order exponential operators in conjunction with the Split- Step Fourier (SSF) method is explored for the numerical solution of the generalised nonlinear Schrdinger equation, which describes pulse propagation in dispersive, nonlinear optical fibers. It is shown that although the higher-order operators afford a reduction in the discretization error, the total error increases with the order of the operator, a fact that is attributed to the corresponding increase in the number of fast Fourier transforms (FFTs) required by the SSF method.

Full Text:

PDF

References


G. P. Agrawal: "Nonlinear Fiber Optics``, Academic Press, 2nd Edition, 1995.

T. R. Taha, and M. J. Ablowitz: "Analytical and numerical aspects of certain nonlinear evolution equations. II. Numerical, nonlinear Schrödinger equation``, J. Comp. Phys., Vol. 55, pp.203-230, 1984.

J. A. C. Weideman, and B. M. Herbst: "Split-step methods for the solution of the nonlinear Schrödinger equation``, SIAM J. Numer. Anal., Vol. 23, pp. 485-507, 1986.

H. Ghafouri - Shiraz, P. Shum, and M. Nagata: "A novel method for analysis of soliton propagation in optical fibers``, IEEE J. Quantum Electron. Vol. 31, pp. 190-200, 1995.

T. Gornsztejn, and J. R. Souza: "Numerical Schemes for Optical Soliton Propagation Analysis: A Test Comparison``, Proceedings of the 1997 SBMO/IEEE MTT-S International Microwave and Optoelectronics Conference, pp. 543-547, 1997.

D. Bandrauk, and H. Shen: "High-order split-step exponential methods for solving coupled nonlinear Schrödinger equations``, J. Phys. A: Math. Gen., Vol. 27, pp. 7147- 7155, 1994.

H. Yoshida: "Construction of higher order symplectic integrators``, Phys. Lett. A, Vol. 150, pp. 262-268, 1990.

J.E.Chambers, and M.A.Murison: "Pseudo-High-Order Symplectic Integrators``, http://arnold.usno.navy.mil/murison/Papers/Symplectic/paper1.pdf.

G. Dattoli, L. Giannessi, M. Quattromini, and P. L. Ottaviani: "Symmetric decomposition of exponential operators and evolution problems``, Pys. Lett. A, Vol. 247, pp 191-197, 1998.


Refbacks

  • There are currently no refbacks.


© Copyright 2007-2016 JMOe Brazilian Microwave and Optoelectronics Society (SBMO) and Brazilian Society of Electromagnetism (SBMag)